- The reason for stopping hormones
- Stopping hormones - Week 1
- Stopping hormones - Week 2
- Stopping hormones - Week 3
- Stopping hormones - Week 4
And I can honestly say to the testosterone that it will be FUCKING GOOD RIDDANCE! I do not say this lightly and as I will explain in detail, it has become increasingly difficult to keep going recently.
I have detailed the physical symptoms over the weeks and of course the acne continues. It has settled down more recently though, the new spots are now down to 1 or 2 a day instead 5 or more. They are still extremely painful and have a tendency to bleed with the slightest aggravation. My face feels greasy all the time and this is the same with my hair. I do feel hopeful, given that it is slowing down now, that post-op it will improve very quickly; perhaps within a few days.
The hot flushes have all but disappeared. I think my body has become accustomed to it's new hormone and thinks it's back where it should be. I wonder just how this is going to affect me post-op? When you cease the oestrogen, it takes about 5-6 days for the hormone to disappear from the bloodstream. When the testicles are removed, it will take about 15 hours. This means I will have zero hormones in a very short space of time and I wonder how my body will take this sudden cut-off? I will soon find out.
My body hair has now started to grow at a startling rate. My facial hair is even more wild, and I am struggling to epilate it now. I will have to shave around my surgery anyway but the growth rate means there is now just so much to pluck out.
The erections are constant at night and are often disrupting my sleep patterns. I have since learned that they may not be as beneficial to post-op dilation as I was originally told. I will explain at the end of this post.
Emotionally is where the fun has really begun. I have talked about the genital dysphoria and my hatred of what I have now is still as intense. Some cisgender males may cringe at the thought of being cut about in the manner I am going to be, but honestly, it will be a blessed relief.
I honestly thought that with the increased T, I would be much stronger emotionally and it has been completely the opposite. Last weekend saw me at one of my wobbliest times ever. I was all over the place with anxiety, crying, outburst and just about everything else you could think of. I also had issues of a physical nature combined with this that just made the anxiety even worse. It got so bad at the weekend, that I even ended up trying to find someone else who had been through this. It seems that I was a bit alone in this instance. Many have experienced the 6 weeks when on an anti-androgen (T blocker) but without, I could find no one. I got through the weekend and it because my anxiety has eased off through the week, I have found that the emotions have not been quite so wild.
I had my pre-op telephone call from Liz Hills as well on Wednesday and she asked me whether I had stopped the hormones. I said I had and that it had been quite hideous. She asked a little more and I explained about the advice I had been given from The Laurel's regarding not having a temporary anti-androgen. She was not at all happy and said that the post-op benefits of the erections were negligible and that there was no need for me to have endured what I have. She even went so far as to ask who had given me this advice and that after our call, she was going to contact them and make sure this didn't happen again. I said it was too late for me, but that I had been writing about it and it was there for future people to see and make their own choices.
So, what would I do with hindsight and retrospect?
If we even consider that the erections had a major impact on my post-op success, I would without hesitation opt for that anti-androgen. This has been an extremely difficult 6 weeks and I would never want to go through this again. It has been emotionally difficult and physically painful. Anyone who is about to go through the same, think very long and hard. It is your decision and I can't make it for you but please consider what I have written.